Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the range of a homomorphism of a group algebra into a measure algebra


Author: Jyunji Inoue
Journal: Proc. Amer. Math. Soc. 43 (1974), 94-98
MSC: Primary 43A22
DOI: https://doi.org/10.1090/S0002-9939-1974-0330926-3
MathSciNet review: 0330926
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown, that if $ G$ is a LCA group and if $ H$ is a nondiscrete LCA group then there exists a proper closed subalgebra of the measure algebra of $ H$ (independent of the choice of $ G$) in which the range of every homomorphism of the group algebra of $ G$ into the measure algebra of $ H$ is contained.


References [Enhancements On Off] (What's this?)

  • [1] P. J. Cohen, On a conjecture of Littlewood and idempotent measures, Amer. J. Math. 82 (1960), 191-212. MR 24 #A3231. MR 0133397 (24:A3231)
  • [2] -, On homomorphisms of group algebras, Amer. J. Math. 82 (1960), 213-226. MR 24 #A3232. MR 0133398 (24:A3232)
  • [3] P. Eymard, Homomorphismes des algèbres de groupe, Séminaire Bourbaki, 1961/62, n$ ^\circ$ 231.
  • [4] J. Inoue, Some closed subalgebras of measure algebras and a generalization of P. J. Cohen's theorem, J. Math. Soc. Japan 23 (1971), 278-294. MR 44 #7223. MR 0290038 (44:7223)
  • [5] T. Ito and I. Amemiya, A simple proof of the theorem of P. J. Cohen, Bull. Amer. Math. Soc. 70 (1964), 774-776. MR 29 #4862. MR 0167590 (29:4862)
  • [6] W. Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Appl. Math., no. 12, Interscience, New York, 1962. MR 27 #2808. MR 0152834 (27:2808)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A22

Retrieve articles in all journals with MSC: 43A22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0330926-3
Keywords: Homomorphisms of group algebras, measure algebras, LCA groups, range of homomorphisms
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society